MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL
Model Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent hardware removal.During the procedure, a slide/fixed hammer fell off the handle.Another slide/fixed hammer was used to finish the case.The procedure was successfully completed with no surgical delay.The patient's status is unknown.This complaint involves one (1) device.This report is for (1) slide/fixed hammer 700 grams.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- the slide/fixed hammer 700 grams (p/n: 03.010.056, lot #: 4720666) was returned and received at us cq.Upon visual inspection, it was observed that the zyl stift 4x18 component was missing in the device.The overall complaint was confirmed for the received device as a component in the device was missing.The alleged complaint condition may be caused due to this missing component.There is no indication that a design or manufacturing issue has caused the complaint condition as the device was in use over 15 years and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number:03.010.056, synthes lot number: 4720666, supplier lot number: n/a, release to warehouse date: 04jun2004, expiration date: n/a, manufactured by synthes brandywine.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10460476
Report Number2939274-2020-03824
Device Sequence Number16948423
Product Code FZY
UDI-Device Identifier10886982067289
UDI-Public(01)10886982067289
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.056
Device Catalogue Number03.010.056
Device Lot Number4720666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/16/2020
09/22/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/21/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1